News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Psychiatry Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Psychiatry Answers List

Forum Name: Antidepressants

Question: Zoloft and serious weight gain =(


 slntwar - Sat Jul 07, 2007 11:57 pm

Hi...I'm a sophomore college student currently on 75mg of zoloft..I started it back in march due to having some serious issues with depression and also developing night eating syndrome...I was 127 and 5'9 when I started, and now I am at 152 lbs. I am so upset with myself and depressed 24/7 now about my weight. Nothing fits. I look terrible. I feel awlful. Cravings are terrible and even when I don't' give in the scale just keeps going up.

I am going to make an app. with a new doctor and I was wondering if you all had any suggestions on another antidepressant that DOESNT cause wieght gain or helps weight loss. I tried wellbutrin a few years ago and it didn't really work but i'm thinking of trying it again...

Thanks
-worried
 Dr. K. Eisele - Sun Jul 08, 2007 4:21 am

User avatar Dear sintwar:

Unfortunately, this is a common problem. Venlafaxine (Effexor) is "weight neutral" for most and for some it has an appetite suppressant effect. However, there are other problems with venlafaxine, such as the withdrawal when you quit taking it that make it less desirable. Otherwise, it is a very effective antidepressant which acts fairly quickly.

Bupropion (Wellbutrin) is weight neutral, and also very effective. Just because it did not work for you in the past doesn't necessarily mean that it won't work at this time.

Good luck to you!
 sorano - Mon Jul 23, 2007 8:04 pm

my suggestion? start taking flaxseed oil, GNC brand, garlic or lechitin. You will be surprised how this is natures antidepressant, without side effects, and on the plus side, will actually improve your cardiovascular system.

I am not a doctor, but if you read my post, for this month, I have experianed a lot, and the items I have listed, are saving my life.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here